Alert archive / Mississippi / Flash Flood Warnings in 2022
Flash Flood Warning 21, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jun 10, 2022, 2:43 PM CDT for Forrest County, Lamar County, Mississippi. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2022, 2:43 PM CDT (19:43 UTC)
- Expired
- Jun 10, 2022, 4:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Forrest County, MS, Lamar County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 121 km from the middle of the area, began a volume at 19:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 2:53 PM CDT | FLASH FLOOD | Hattiesburg, MS | VEHICLES STALLED DUE TO FLASH FLOODING ALONG S 17TH AVE. |
| Jun 10, 3:09 PM CDT | FLASH FLOOD | Hattiesburg, MS | BARTUR ST AND S 17TH AVE CLOSED DUE TO FLASH FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 7.7 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1772 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
935
WGUS54 KJAN 101943
FFWJAN
MSC035-073-102145-
/O.NEW.KJAN.FF.W.0021.220610T1943Z-220610T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson MS
243 PM CDT Fri Jun 10 2022
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Northern Forrest County in southeastern Mississippi...
Northeastern Lamar County in southeastern Mississippi...
* Until 445 PM CDT.
* At 243 PM CDT, local law enforcement reported thunderstorms
producing heavy rain across the warned area. Between 1 and 3
inches of rain have fallen. Additional rainfall amounts up to 1
inch are possible in the warned area. Flash flooding is already
occurring.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Law enforcement reported. A few roads have been closed
due to flooding in Hattiesburg.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Hattiesburg, Petal, West Hattiesburg, Oak Grove and Sunrise.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3136 8949 3139 8919 3127 8916 3126 8945
3129 8948
FLASH FLOOD...OBSERVED
$$
DL1 follow-up statement
711
WGUS74 KJAN 102143
FFSJAN
Flash Flood Statement
National Weather Service Jackson MS
443 PM CDT Fri Jun 10 2022
MSC035-073-102153-
/O.EXP.KJAN.FF.W.0021.000000T0000Z-220610T2145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Forrest MS-Lamar MS-
443 PM CDT Fri Jun 10 2022
...FLASH FLOOD WARNING WILL EXPIRE AT 445 PM CDT THIS AFTERNOON FOR
NORTHERN FORREST AND NORTHEASTERN LAMAR COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3136 8949 3139 8919 3127 8916 3126 8945
3129 8948
$$
DLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 10, 1:17 PM CDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 10, 1:17 PM CDT, 1 hour 26 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 117 PM CDT Fri Jun 10 2022 ...SEVERE STORMS ARE LIKELY SOUTHEAST THIS AFTERNOON... .UPDATE... Updated for 18Z aviation discussion && .AVIATION... 18Z TAF discussion: The line of +TSRA wl affect MEI-PIB-HBG during the next several hours and bring reduced flying conditions. Elsewhere -RA wl continue across the area this aftn with VFR conditions prevailing. VFR conditions wl prevail this evening but after 08Z IFR/LIFR cigs and vsbys wl develop across much of the area before improving back to VFR by 14Z. /22/ && .DISCUSSION... A complex of severe thunderstorms has moved into our northwest zones this morning and was nearly along a line from Greenville, MS to Rayville, MS line at 10AM. This activity is expected to continue spreading south southeast through the afternoon. A Severe Thunderstorm Watch continues for most of the western half of our CWA until 3 PM. The main threat with thunderstorms remains damaging winds to 70 mph although hail to quarter size and locally heavy downpours will also accompany the strongest storms. The convection has also resulted in rain cooled areas and temperature curves have been adjusted. /22/ Prior discussion below: Today and tonight: A risk for severe weather remains likely for parts of the southeastern region today. The influence of strong mid-level shortwave trough will increase N/NW flow into the ArkLaMiss region this morning into the late afternoon. Along the boundary of NW flow, an increase of instability and influx of moisture is expected to develop a complex of severe storms. The main threat with these severe storms will be damaging wind and the potential for quarter size hail. While models suggest that larger hail is possible, significant melting is likely to occur before reaching the ground. While the potential for a tornado is fairly low, a brief spin-up tornado cannot be ruled out for the enhanced outlook area. Wind gusts up to 70 mph will be possible as the MCS pushes in from SE Arkansas into Mississippi, especially if this complex can tap into instability from daytime heating. As wind damage is likely, the public is advised to secure any loose items and those who drive high profile vehicles remain aware of any severe thunderstorm warnings in the area. By late afternoon into evening, non-severe showers and some storms are expected to linger into the overnight as moisture and instability remains but will begin to diminish. Lows overnight are expected to drop into the upper 60s to lower 70s. /AJ/ Saturday through Friday: The weekend starts off with northwest flow extending from the Central Plains to the Lower Mississippi Valley on the poleward side of a stout upper ridge centered over the Desert Southwest and into west Texas. A weak upper impulse embedded within the northwest flow will drop into the area and could help initiate isolated to scattered diurnally driven showers and thunderstorms on Saturday. 00z CAM guidance is split with regards to the degree of coverage while global guidance has a stronger QPF response. Capped precipitation chances at 50% for now as eventual redevelopment will hinge on residual boundaries and airmass recovery behind today's MCS. If storms are able to develop, parameter space across much of the area will be supportive of a few strong to marginally severe storms owing to strong instability and 30kts of deep-layer vertical wind shear. Will keep severe mention in the HWO/graphics focused on today's MCS and will reevaluate severe potential as additional guidance comes in today and tonight. A pattern change is in store for the region Sunday into early next week as the aforementioned upper ridge slides east into the Deep South and amplifies as a strong Pacific jet digs out a deep trough across the Great Basin. Subsidence from the ridge will suppress rain chances Sunday and Monday with afternoon high temperatures climbing into the mid to upper 90s. Dewpoints in the low to mid 70s will result in heat index values near or just above 105 degrees across the Delta and mainly north of I-20 both Sunday and Monday. Have introduced a limited threat for dangerous heat in the HWO/graphics for these areas. A heat advisory may also be needed if confidence increases on heat indices above 105 degrees. The center of the upper ridge will lift northeast and begin to breakdown Tuesday into Wednesday as the Great Basin trough ejects into the Great Plains and lifts into the Midwest. This will keep high temperatures slightly cooler in the low to mid 90s and further support moisture return and increasing rain chances. Global guidance has trended up with QPF response, especially Wednesday and Thursday as the ridge weakens and retrogrades into the Central Plains. Have in turn increased rain chances into the chance range for locations east of the Mississippi River. This should also help keep dangerous heat at bay, but will still need to be assessed on a daily basis. /TW/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 82 70 90 73 / 80 33 43 13 Meridian 88 68 89 72 / 54 40 49 21 Vicksburg 83 71 92 75 / 85 24 23 9 Hattiesburg 89 70 90 73 / 77 60 51 26 Natchez 84 71 92 75 / 71 41 28 10 Greenville 81 70 90 74 / 85 46 23 5 Greenwood 82 69 89 73 / 61 49 31 8 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && TW/22/AJ
Hazardous weather outlook, Jun 10, 3:26 AM CDT, 11 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 326 AM CDT Fri Jun 10 2022 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025-034>037- 040>044-047>051-053>057-059>066-072-073-110830- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Washington-Humphreys-Holmes-Attala-Issaquena- Sharkey-Yazoo-Madison MS-Leake-Warren-Hinds-Rankin-Scott-Newton- Claiborne-Copiah-Simpson-Smith-Jasper-Jefferson-Adams-Franklin MS- Lincoln-Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar- 326 AM CDT Fri Jun 10 2022 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, northwest Mississippi, and south central Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Enhanced TIMING...Today through Tonight Today through tonight, severe thunderstorms are likely. Some thunderstorms may produce damaging winds up to 70 mph and quarter size hail. A tornado can't be ruled out. (https://www.weather.gov/images/jan/graphicast/3.png) .DAYS TWO THROUGH SEVEN...Saturday through Thursday Dangerous heat with maximum heat index values near 105 degrees and/or air temperatures of 100 to 103 degrees is possible for extreme southeast Arkansas, portions of central Mississippi, portions of east central Mississippi, west central Mississippi, southwest Mississippi, northeast Louisiana, and all of north central Mississippi on Sunday. (https://www.weather.gov/images/jan/graphicast/2.png) Dangerous heat with maximum heat index values near 105 degrees and/or air temperatures of 100 to 103 degrees is possible for extreme southeast Arkansas, portions of central Mississippi, portions of east central Mississippi, west central Mississippi, southwest Mississippi, northeast Louisiana, and all of north central Mississippi on Monday. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. MSZ026>029-032-038-045-046-052-058-074-110830- Grenada-Carroll-Montgomery-Webster-Choctaw-Winston-Neshoba-Kemper- Lauderdale-Clarke-Forrest- 326 AM CDT Fri Jun 10 2022 This hazardous weather outlook is for portions of central Mississippi, east central Mississippi, north central Mississippi, and southeast Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Slight TIMING...Today through Tonight Today through tonight, severe thunderstorms are possible. Some thunderstorms could produce damaging winds to 60 mph and hail at least to the size of quarters. (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Saturday through Thursday Dangerous heat with maximum heat index values near 105 degrees and/or air temperatures of 100 to 103 degrees is possible for extreme southeast Arkansas, portions of central Mississippi, portions of east central Mississippi, west central Mississippi, southwest Mississippi, northeast Louisiana, and all of north central Mississippi on Sunday. (https://www.weather.gov/images/jan/graphicast/2.png) Dangerous heat with maximum heat index values near 105 degrees and/or air temperatures of 100 to 103 degrees is possible for extreme southeast Arkansas, portions of central Mississippi, portions of east central Mississippi, west central Mississippi, southwest Mississippi, northeast Louisiana, and all of north central Mississippi on Monday. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. MSZ030-031-033-039-110830- Clay-Lowndes-Oktibbeha-Noxubee- 326 AM CDT Fri Jun 10 2022 This hazardous weather outlook is for portions of east central Mississippi, and northeast Mississippi. .DAY ONE...Today and Tonight SEVERE THUNDERSTORMS THREAT...Marginal TIMING...Today through Tonight Today through tonight, isolated severe thunderstorms are possible. Some thunderstorms could produce damaging wind gusts to 60 mph. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Saturday through Thursday Dangerous heat with maximum heat index values near 105 degrees and/or air temperatures of 100 to 103 degrees is possible for extreme southeast Arkansas, portions of central Mississippi, portions of east central Mississippi, west central Mississippi, southwest Mississippi, northeast Louisiana, and all of north central Mississippi on Sunday. (https://www.weather.gov/images/jan/graphicast/2.png) Dangerous heat with maximum heat index values near 105 degrees and/or air temperatures of 100 to 103 degrees is possible for extreme southeast Arkansas, portions of central Mississippi, portions of east central Mississippi, west central Mississippi, southwest Mississippi, northeast Louisiana, and all of north central Mississippi on Monday. (https://www.weather.gov/images/jan/graphicast/2.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region today through tonight. 33 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms and tornadoes are likely with strong or violent tornadoes possible. Moderate...Significant severe thunderstorms and tornadoes are likely with strong tornadoes possible. Enhanced...Severe thunderstorms are likely and tornadoes are possible. Slight...Severe thunderstorms and tornadoes are possible. Marginal...Isolated severe thunderstorms are possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Local storm report, Jun 10, 1:01 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
101 PM CDT FRI JUN 10 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL MAGEE 31.87N 89.73W
06/10/2022 E1.00 INCH SIMPSON MS PUBLIC
HAIL REPORTED UP TO A QUARTER SIZE.
&&
KPLocal storm report, Jun 10, 1:08 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
108 PM CDT FRI JUN 10 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM TSTM WND DMG 4 WSW REDWOOD 32.45N 90.86W
06/10/2022 WARREN MS EMERGENCY MNGR
A TREE WAS BLOWN DOWN ALONG HIGHWAY 465.
&&
JCLocal storm report, Jun 10, 1:46 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
146 PM CDT FRI JUN 10 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1159 AM TSTM WND DMG 2 SSW JAN AIRPORT 32.29N 90.09W
06/10/2022 RANKIN MS PUBLIC
VIA SOCIAL MEDIA, TREE DOWN AT THE CORNER OF
AREO DRIVE AND OLD BRANDON ROAD IN PEARL,
MS.
&&
JNELocal storm report, Jun 10, 1:52 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
152 PM CDT FRI JUN 10 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM TSTM WND DMG 2 E LETOURNEAU 32.22N 90.90W
06/10/2022 WARREN MS PUBLIC
VIA SOCIAL MEDIA, TREE DOWN AND BLOCKING THE
ROAD STILL DRIVE IN VICKSBURG, MS.
&&
JNELocal storm report, Jun 10, 2:00 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
200 PM CDT FRI JUN 10 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0128 PM TSTM WND DMG 3 SSW ANTIOCH 31.98N 89.22W
06/10/2022 JASPER MS EMERGENCY MNGR
A TREE WAS BLOWN DOWN ONTO THE ROAD AND WAS
BLOCKING BOTH LANES IN THE 2900 BLOCK OF
COUNTY ROAD 23.
&&
NFLocal storm report, Jun 10, 2:36 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
236 PM CDT FRI JUN 10 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 PM HAIL 4 SW MIZE 31.82N 89.59W
06/10/2022 E0.25 INCH SMITH MS PUBLIC
VIA SOCIAL MEDIA, PEA SIZE HAIL AND LIMBS
DOWN ON SMITH COUNTY ROAD 57 NEAR MIZE, MS.
&&
JNEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 9:42 AM CDT | Severe Thunderstorm Warning | JAN | Washington | 63 min |
| Jun 10, 10:10 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Issaquena, Warren | 50 min |
| Jun 10, 10:28 AM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Leflore, Sharkey, Sunflower, Yazoo | 47 min |
| Jun 10, 10:50 AM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Hinds, Jefferson, Warren | 55 min |
| Jun 10, 10:57 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin, Yazoo | 78 min |
| Jun 10, 11:39 AM CDT | Special Weather Statement | JAN | Adams, Copiah, Franklin, Lincoln | 66 min |
| Jun 10, 11:46 AM CDT | Tornado Warning | JAN | Hinds, Madison, Rankin | 13 min |
| Jun 10, 12:03 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Rankin, Simpson | 57 min |
| Jun 10, 12:09 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Rankin, Scott | 81 min |
| Jun 10, 12:24 PM CDT | Severe Thunderstorm Warning | JAN | Scott, Smith | 66 min |
| Jun 10, 12:29 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Jefferson Davis, Lawrence, Lincoln | 76 min |
| Jun 10, 12:46 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba, Newton | 74 min |
| Jun 10, 1:04 PM CDT | Severe Thunderstorm Warning | JAN | Jasper | 56 min |
| Jun 10, 1:24 PM CDT | Severe Thunderstorm Warning | JAN | Covington, Forrest, Jefferson Davis, Jones, Lamar, Marion | 81 min |
| Jun 10, 1:42 PM CDT | Severe Thunderstorm Warning | JAN | Clarke, Jasper, Lauderdale | 78 min |
| Jun 10, 2:13 PM CDT | Severe Thunderstorm Warning | JAN | Forrest | 49 min |
Nearby
Flash Flood Warnings in Mississippi, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.